Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Flatness of the linked Grassmannian


Authors: David Helm and Brian Osserman
Journal: Proc. Amer. Math. Soc. 136 (2008), 3383-3390
MSC (2000): Primary 14M15; Secondary 14H51, 14G35
DOI: https://doi.org/10.1090/S0002-9939-08-08959-4
Published electronically: May 15, 2008
MathSciNet review: 2415019
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the linked Grassmannian scheme, which arises in a functorial compactification of spaces of limit linear series, and in local models of certain Shimura varieties, is Cohen-Macaulay, reduced, and flat. We give an application to spaces of limit linear series.


References [Enhancements On Off] (What's this?)

  • 1. Corrado de Concini, David Eisenbud, and Claudio Procesi, Hodge algebras, Astérisque 91 (1982). MR 680936 (85d:13009)
  • 2. David Eisenbud, Commutative algebra with a view toward algebraic geometry, Springer-Verlag, 1995. MR 1322960 (97a:13001)
  • 3. David Eisenbud and Joe Harris, Limit linear series: Basic theory, Inventiones Mathematicae 85 (1986), 337-371. MR 846932 (87k:14024)
  • 4. Ulrich Goertz, On the flatness of models of certain Shimura varieties of PEL-type, Mathematische Annalen 321 (2001), 689-727. MR 1871975 (2002k:14034)
  • 5. Alexander Grothendieck, with Jean Dieudonné, Éléments de géométrie algébrique: IV. Étude locale des schémas et des morphismes de schémas, seconde partie, Publications mathématiques de l'I.H.É.S., no. 24, Institut des Hautes Études Scientifiques, 1965. MR 0199181 (33:7330)
  • 6. -, Éléments de géométrie algébrique: IV. Étude locale des schémas et des morphismes de schémas, troisième partie, Publications mathématiques de l'I.H.É.S., no. 28, Institut des Hautes Études Scientifiques, 1966. MR 0217086 (36:178)
  • 7. Hideyuki Matsumura, Commutative ring theory, Cambridge University Press, 1986. MR 879273 (88h:13001)
  • 8. Brian Osserman, Linked Grassmannians and crude limit linear series, International Mathematics Research Notices 2006, no. 25, 1-27, Article ID 25782. MR 2276347 (2008d:14012)
  • 9. -, A limit linear series moduli scheme, Annales de l'Institut Fourier 56 (2006), no. 4, 1165-1205. MR 2266887 (2007h:14042)
  • 10. Elisabetta Strickland, On the conormal bundle of the determinantal variety, Journal of Algebra 75 (1982), no. 2, 523-537. MR 653906 (84g:14053)
  • 11. Zhaohui Zhang, On moduli stacks of finite group schemes (2000), Ph.D. thesis, MIT.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14M15, 14H51, 14G35

Retrieve articles in all journals with MSC (2000): 14M15, 14H51, 14G35


Additional Information

David Helm
Affiliation: Department of Mathematics, The University of Texas at Austin, 1 University Station, C1200, Austin, Texas 78712
Email: dhelm@math.utexas.edu

Brian Osserman
Affiliation: Department of Mathematics, University of California, Davis, One Shields Avenue, Davis, California 95616
Email: osserman@math.ucdavis.edu

DOI: https://doi.org/10.1090/S0002-9939-08-08959-4
Received by editor(s): May 16, 2006
Received by editor(s) in revised form: August 16, 2006
Published electronically: May 15, 2008
Additional Notes: The first author was supported by a fellowship from the NSF
The second author was supported by fellowships from the Clay Mathematics Institute and the NSF during the preparation of this paper.
Communicated by: Ted Chinburg
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society